Skip to Content

Has anyone been on Effexor XR or is currently on it and has experienced quick withdrawal effects?

This question has also been asked and answered here: Effexor Withdrawal Symptoms?

Responses (2)

Bsteinbrueck 28 Jun 2010

In the past, I have missed doses a few different times. The day after I miss the dose i would go into a deep depression and want to sleep all day, not caring about anything else. I missed work a couple times because of it-not good.
One of the biggest things to help me was my mom forcing me to get back on my meds and get me up and going the next day. So, if at all possible, make sure you have someone holding you accountable with taking your meds. That way you can hopefully avoid missing them, and if you do miss a dose, they can be there to help you to get back on track.
What kinds of effects are you feeling?

Anonymous 28 Jun 2010

Very good answer I agree with you.

sandra80 28 Jun 2010

Thank you for your advice. I've been on Effexor XR for almost a year and i've noticed that if I go no more than 2 days without it, I start having very odd things happen. Now, i've never done illegal drugs, but i've seen how the withdrawals from illegal drugs can be for someone who hasn't taken them. And, as awful as it sounds, I kind of think my withdrawal symptoms are in a way similar to that. I got so edgy, I can't keep still, and most of all, perhaps the most disturbing, is I get these 'brain shocks'. I don't know how to describe them. It's like someone shocks my brain, and I experience about 2 seconds of disorientation, dizziness, my eyes lose focus, and I get these 'shakes' because I become so edgy. In addition to this, I get chills, goosebumps, so I adjust my apartment temperature, and I start sweating, but my skin feels cold.

Bsteinbrueck 28 Jun 2010

Yeah I've been on them for 6 years and I'm 21. I completely understand wanting to see what it's like without them. I also understand the whole trouble with insurance and pharmacy with pre-authorization and not getting approved in time to fill your prescription.

My advice on those would be:
1: DON'T let yourself run out... fill prescriptions AT LEAST a week before you're going to run out. If you DO run out, talk to your doctor to see if they have Venlafaxine (basically the generic brand) samples... that could help with not feeling such extreme effects from missing a dose.

2: DON'T go off your meds alone. Talk to your prescriber about how to do it as safely as possible. (Which usually includes VERY gradually lowering your dose.) Try not to get impatient with it because it can take weeks to get off, depending on the dose you're on now.

Princess22008 28 Jun 2010

One thing that I found very helpful for me to remember to take my meds is one of those pill boxes for the week. I set it up so that every Sunday I fill the slots up and then if I'm not sure if I took them I can see if they are still in the box or not. As for withdrawls, the only thing that I had was like adrenalin rushes. And those happened if I missed a dose for some reason. Hope this helps.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions